Hail, McKean
- When
- May 26, 2:15 PM EST
- Where
- McKean County, Bradford
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.967, -78.650
Hail was reported in Bradford.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 10:00 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT SAT MAY 26 2001 REGIONAL IR LOOP SHOWING DEEP MOISTURE AHEAD OF OCCLUDED FRONT NOW OVER EASTERN PA...AND MOVING SLOWLY EASTWARD. MEANWHILE...DRY SLOT OVER WESTERN PA IS ALLOWING ATMOS TO DESTABILIZE. EXPECT SHOWERS AND A FEW EMBEDDED THUNDERSTORMS TO CONTINUE TO AFFECT OUR EASTERN ZONES THIS AFTN. OVER THE WEST...MORNING SUNSHINE SHOULD DESTABILIZE ATMOS ENOUGH FOR SCT AFTN SHOWERS AND STORMS. IN BETWEEN...THE CENTRAL ZONES CURRENTLY SOCKED WITH LOW CLOUDS. HOWEVER...PARTIAL AFTN CLEARING COULD RESULT IN LATE DAY/EVENING SHOWERS AND STORMS ALSO. HAVE ISSUED SEVERE WEATHER OUTLOOK (SPS) OVER SOUTH CENTRAL COUNTIES TO OUTLINE SLIGHT RISK AREA FROM STORM PREDICTION CENTER. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...SEVERE WEATHER OUTLOOK (SPS) FOR SOUTH CENTRAL COUNTIES. FITZGERALD
PAZ018-019-025>028-034>036-050-056-057-059-063>066-262145- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1038 AM EDT SAT MAY 26 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY... A MOIST SOUTHEAST FLOW OF AIR...COMBINED WITH COLD AIR ALOFT AND SOME EARLY AFTERNOON SUNSHINE...WILL LEAD TO THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS ACROSS THE REGION...BEGINNING BETWEEN 1 AND 2 PM. SOME OF THE STORMS MAY BECOME SEVERE BETWEEN 3 PM AND 8 PM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS FROM DOWNBURSTS...ALONG WITH POSSIBLE LARGE HAIL. LOCALIZED TORRENTIAL RAIN FROM SEVERAL THUNDERSTORMS MOVING NORTHEAST ACROSS THE SAME AREA COULD PRODUCE 1-2 INCHES OF RAIN IN JUST AN HOUR OR SO. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT PONDING ON ROADS AND IN POOR DRAINAGE AREAS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON ACROSS SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION...FOR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP LAMBERT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail was reported in Bradford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247692.